Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Prednisone/Cortisone and Bloating...

Lala329LLala329 Posts: 283
edited 06/11/2012 - 8:44 AM in Pain Medications
Hi spineys,

I am about halfway through a 10 day oral prednisone steroid push to try to calm down some nerve inflammation. I am actually feeling better, but I am *so* bloated I can hardly stand it.

I'm trying to avoid sodium as much as possible and to keep my fluid intake up and get some walking in, but I was hoping you guys might have some additional tips on beating the steroid bloat. I've never had this problem with cortisone injections, so I'm guessing it must just be a more systemic effect from taking them by mouth.

Oh cortisone, the drug we love to hate...


  • Oh, Lala, I can so relate. I used to be on mega doses for years to deal with severe asthma, then I'd have cortisone shots for my back. It tends to be the larger oral doses that last over time that do the most damage (weight gain, redistribution of body fat, "moon face"), but I was often given I.V. prednisolone once for asthma/pneumonia and got the same gifts.

    The weight gain and all the rest tend to dissipate over time. The truly lasting affect, unfortunately, tends to be its negative impact on bone, tendons, and ligaments. Again, I am talking about CHRONIC high-dose steroids, not the odd dose pack or epidural injection.

    When I'd get large doses of steroids, I'd get all of the above symptoms, but those times were memorable for 1) fits of crying/anger; 2) headaches you would not believe. But it was almost worth it for how good my joints felt -- I could have danced all night!
Sign In or Register to comment.